Alert archive / California / High Wind Warnings in 2008
High Wind Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this high wind warning at Feb 23, 2008, 10:51 AM PST. It took effect at Feb 23, 2008, 7:00 PM PST. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2008, 10:51 AM PST (18:51 UTC)
- In effect from
- Feb 23, 2008, 7:00 PM PST
- Expired
- Feb 23, 2008, 7:48 PM PST
- In force
- 48 min
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 231851 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1051 AM PST SAT FEB 23 2008 ...STRONG AND GUSTY SOUTHERLY WIND TONIGHT THROUGH SUNDAY MORNING... .A POWERFUL PACIFIC STORM WILL BRING STRONG AND GUSTY WINDS TO THE INTERIOR OF NORTHERN CALIFORNIA FROM LATE THIS AFTERNOON OR EVENING THROUGH SUNDAY MORNING. BREEZY SOUTHERLY WINDS WILL DEVELOP BY THIS AFTERNOON... AND ARE EXPECTED TO INCREASE THIS EVENING. THE STRONGEST WINDS ARE EXPECTED OVERNIGHT TONIGHT AND INTO SUNDAY MORNING. CAZ015-016-241400- /O.UPG.KSTO.HW.A.0002.080224T0000Z-080224T1800Z/ /O.NEW.KSTO.HW.W.0002.080224T0300Z-080224T2100Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 1051 AM PST SAT FEB 23 2008 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM PST SUNDAY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED TO DEVELOP OVER THE NORTHERN AND CENTRAL SACRAMENTO VALLEY THIS EVENING...AND PERSIST INTO SUNDAY MORNING. WIDESPREAD SOUTHERLY WINDS OF 20 TO 30 MPH ARE LIKELY TONIGHT AND SUNDAY MORNING WITH WIND GUSTS FROM 50 TO 60 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED AFTER MIDNIGHT AND INTO SUNDAY MORNING WHEN SUSTAINED WIND SPEEDS MAY EXCEED 40 MPH AT TIMES...IN ADDITION TO STRONG WIND GUSTS. THE WINDS WILL BE ACCOMPANIED BY MODERATE TO HEAVY RAIN CREATING DRIVING RAINS AND POOR VISIBILITY AT TIMES. THESE STRONG AND GUSTY WINDS MAY CAUSE ADDITIONAL DAMAGE TO TREES AND STRUCTURES ALREADY WEAKENED BY EARLIER WIND STORMS THIS WINTER. PEOPLE ARE URGED TO TAKE PRECAUTIONS BY SECURING LOOSE OBJECTS AND CUTTING BACK LOOSE LIMBS. PEOPLE SHOULD ALSO MAKE SURE THEY PREPARE FOR POSSIBLE POWER OUTAGES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. HIGH WIND SPEEDS OR GUSTS MAY LEAD TO PROPERTY DAMAGE. $$ CAZ017>019-064-067-241400- /O.UPG.KSTO.HW.A.0002.080224T0000Z-080224T1800Z/ /O.NEW.KSTO.WI.Y.0009.080224T0000Z-080224T2100Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- MOTHERLODE- 1051 AM PST SAT FEB 23 2008 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST SUNDAY...FOR THE SOUTHERN SACRAMENTO VALLEY...CARQUINEZ STRAIT AND DELTA...NORTHERN SAN JOAQUIN VALLEY...MOTHERLODE...AND SOUTHERN LAKE COUNTY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED TO DEVELOP OVER THE AREA LATER THIS AFTERNOON AND PERSIST INTO SUNDAY MORNING. WIDESPREAD SOUTHERLY WINDS OF 20 TO 30 MPH ARE LIKELY TONIGHT AND SUNDAY MORNING WITH WIND GUSTS FROM 45 TO 55 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED AFTER MIDNIGHT AND INTO SUNDAY MORNING. THE WINDS WILL BE ACCOMPANIED BY MODERATE TO HEAVY RAIN CREATING DRIVING RAINS AND POOR VISIBILITY AT TIMES. THESE STRONG AND GUSTY WINDS MAY CAUSE ADDITIONAL DAMAGE TO TREES AND STRUCTURES ALREADY WEAKENED BY EARLIER WIND STORMS THIS WINTER. PEOPLE ARE URGED TO TAKE PRECAUTIONS BY SECURING LOOSE OBJECTS AND CUTTING BACK LOOSE LIMBS. PEOPLE SHOULD ALSO MAKE SURE THEY PREPARE FOR POSSIBLE POWER OUTAGES. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ066-241400- /O.UPG.KSTO.HW.A.0002.080224T0000Z-080224T1800Z/ /O.NEW.KSTO.WI.Y.0009.080224T0300Z-080224T2100Z/ NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 1051 AM PST SAT FEB 23 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM PST SUNDAY...FOR THE NORTHEAST FOOTHILLS OF THE SACRAMENTO VALLEY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED TO DEVELOP OVER THE AREA THIS EVENING AND PERSIST INTO SUNDAY MORNING. WIDESPREAD SOUTHERLY WINDS OF 20 TO 30 MPH ARE LIKELY TONIGHT AND SUNDAY MORNING WITH WIND GUSTS FROM 45 TO 55 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED AFTER MIDNIGHT AND INTO SUNDAY MORNING. THE WINDS WILL BE ACCOMPANIED BY MODERATE TO HEAVY RAIN CREATING DRIVING RAINS AND POOR VISIBILITY AT TIMES. THESE STRONG AND GUSTY WINDS MAY CAUSE ADDITIONAL DAMAGE TO TREES AND STRUCTURES ALREADY WEAKENED BY EARLIER WIND STORMS THIS WINTER. PEOPLE ARE URGED TO TAKE PRECAUTIONS BY SECURING LOOSE OBJECTS AND CUTTING BACK LOOSE LIMBS. PEOPLE SHOULD ALSO MAKE SURE THEY PREPARE FOR POSSIBLE POWER OUTAGES. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JHM
1 follow-up statement
000 WWUS76 KSTO 240348 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 748 PM PST SAT FEB 23 2008 ...STRONG AND GUSTY SOUTHERLY WIND TONIGHT THROUGH SUNDAY MORNING... .A POWERFUL PACIFIC STORM WILL BRING STRONG AND GUSTY WINDS TO THE INTERIOR OF NORTHERN CALIFORNIA OVERNIGHT AND SUNDAY MORNING. BREEZY SOUTHERLY WINDS ARE EXPECTED TO INCREASE OVERNIGHT AND SUNDAY MORNING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ON SUNDAY MORNING BEFORE DECREASING SUNDAY AFTERNOON. CAZ015-016-241200- /O.CAN.KSTO.HW.W.0002.000000T0000Z-080224T2100Z/ /O.EXB.KSTO.WI.Y.0009.000000T0000Z-080224T2200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY 748 PM PST SAT FEB 23 2008 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST SUNDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED TO DEVELOP OVER THE AREA OVERNIGHT AND PERSIST INTO SUNDAY AFTERNOON. WIDESPREAD SOUTHERLY WINDS OF 20 TO 30 MPH ARE LIKELY LATER TONIGHT AND SUNDAY MORNING WITH WIND GUSTS BETWEEN 40 TO 50 MPH. THE STRONGEST WINDS ARE EXPECTED TO OCCUR SUNDAY MORNING. LOCALLY GUSTS MAY BE GREATER THAN 50 MPH ON SUNDAY MORNING. THESE STRONG AND GUSTY WINDS MAY CAUSE ADDITIONAL DAMAGE TO TREES AND STRUCTURES ALREADY WEAKENED BY EARLIER WIND STORMS THIS WINTER. PEOPLE ARE URGED TO TAKE PRECAUTIONS BY SECURING LOOSE OBJECTS AND CUTTING BACK LOOSE LIMBS. PEOPLE SHOULD ALSO MAKE SURE THEY PREPARE FOR POSSIBLE POWER OUTAGES. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ017>019-064-066-067-241200- /O.EXT.KSTO.WI.Y.0009.000000T0000Z-080224T2200Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...SACRAMENTO ...FAIRFIELD/SUISUN ... STOCKTON...MODESTO...LAKEPORT...PARADISE...GRASS VALLEY...JACKSON 748 PM PST SAT FEB 23 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST SUNDAY. STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED INCREASE OVER THE AREA OVERNIGHT AND SUNDAY MORNING. WIDESPREAD SOUTHERLY WINDS OF 20 TO 30 MPH ARE LIKELY LATER TONIGHT AND SUNDAY MORNING WITH WIND GUSTS BETWEEN 40 TO 50 MPH. THE STRONGEST WINDS ARE EXPECTED TO OCCUR SUNDAY MORNING. LOCALLY GUSTS MAY EXCEED 50 MPH SUNDAY MORNING. THESE STRONG AND GUSTY WINDS MAY CAUSE ADDITIONAL DAMAGE TO TREES AND STRUCTURES ALREADY WEAKENED BY EARLIER WIND STORMS THIS WINTER. PEOPLE ARE URGED TO TAKE PRECAUTIONS BY SECURING LOOSE OBJECTS AND CUTTING BACK LOOSE LIMBS. PEOPLE SHOULD ALSO MAKE SURE THEY PREPARE FOR POSSIBLE POWER OUTAGES. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BARUFFALDI
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Feb 23, 10:10 AM PST, 41 minutes earlier.
Area forecast discussion, Feb 23, 10:10 AM PST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1010 AM PST SAT FEB 23 2008 .DISCUSSION... THE LEADING EDGE OF THE BAROCLINIC LEAF HAS MADE ITS WAY ONSHORE OVER NORCAL WITH LIGHT PCPN SHOWING UP ON THE AREA RADARS. THIS WARM FRONTAL PCPN HAS NOT TAPPED THE TPW PLUME THAT EXTENDS FROM OFF THE BAJA/SOCAL COAST AND WWD TO HI...OR WHAT HAS BEEN ENTRAINED INTO THE DEEP VERTICALLY STACKED LOW VCNTY 37N/135W. FOR EXAMPLE THE MORNING RAOB FROM KOAK INDICATED PW OF ONLY .45 INCHES. THE INITIAL LOW PW IS ALSO EVIDENT ON THE SOUNDING IN A VERY DRY SUB CLOUD LAYER. HOWEVER...WE SHOULD SEE THE PWS MOISTEN RAPIDLY TODAY AND OVERNIGHT AS THE JET CORE ROUNDS THE BASE OF THE LOW AND BEGINS TO LIFT NEWD WITH NORCAL IN THE INDIRECT CIRCULATION OF THE JET AFT 00Z SUN. THE COLD OPEN CELLULAR CU EVIDENT IN THE IMAGERY INDICATES THE DYNAMIC NATURE OF THIS SYSTEM...AND THIS COLD AIR AND SHORT WAVE ENERGY WILL ALSO BE MOVING INLAND AFT 00Z. JUST OFF THE COAST...THE TRANSVERSE CLOUD BANDS ENHANCING ALONG THE PW PLUME ENTRAINED INTO THE UPPER LOW INDICATE THAT THE DYNAMICS ARE BEGINNING TO INTERACT WITH THE PW PLUME...AND THE PCPN WILL INCREASE OVER NORCAL BETWEEN 00Z-06Z SUN. PCPN EXPECTED TO CONTINUE THROUGH SUN AS THE OFFSHORE SYSTEM MOVES INLAND AS AN OPEN WAVE. AS THIS SYSTEM OPENS UP... OROGRAPHICS WILL BE MORE FAVORABLE FOR THE SIERNEV...AS INITIALLY THE STRONG SELY OR SLY FLOW WILL FAVOR THE COASTAL MTNS AND SHASTA DRAINAGE OVERNIGHT. MODELS INDICATE THAT THE WAA MAY BE STRONG ENOUGH TO RAISE THE SNOW LEVELS ABOVE 5000 FEET OVER THE SIERNEV AT TIMES...MAINLY ON SUN... AHEAD OF THE OFFSHORE COLD FRONT. AS FOR THE WIND...NAM 925 MBS AND CANSAC DATA INDICATE INCREASING S OR SELY WINDS PRIMARILY AFT 03Z...ALTHO THEY BOTH INDICATE AN INCREASE IN WIND IN THE NRN SAN JOAQUIN VLY LATER THIS AFTN. THIS IS A RESULT OF THE INCREASING E-W GRADIENT WITH THE DEEP SURFACE LOW OFFSHORE. THIS DATA INDICATE THE WIND WILL BE INCREASING INITIALLY OVER THE SRN PORTION OF OUR FORECAST AREA CIRCA 00Z...AND THEN SPREADING NWD THRU SUN. PLANNING ON ISSUING AN ADVSRY FOR THE WATCH AREA...XCP A HIGH WIND WARNING FOR THE CENTRAL AND NRN SAC VLY WHERE THE STRONGEST WINDS ARE FORECAST. THE TIME FRAME OF THE STRONGEST WINDS LOOKS TO BE FROM 12Z-18Z SUN. THE PCPN AND WIND WILL DECREASE SUN NITE AS THE STORM SYSTEM MOVES INTO THE DESERT SW. A HIGHLY AMPLIFIED RIDGE WILL THEN BUILD ALONG THE COAST FOR SOME MILD TRANQUIL WX EARLY NEXT WEEK. JHM && .AVIATION... VFR CONDITIONS THIS MORNING OVER THE SACRAMENTO VALLEY ARE GIVING WAY TO MVFR CEILINGS AS LOWER CLOUDS MOVE IN. IT IS RAINING AT KRDD AND RAINED BRIEFLY AT KRBL. RAIN BANDS ALONG THE COAST ARE SPREADING TO THE NORTHEAST AND ARE EXPECTED TO BRING WIDESPREAD PRECIPITATION OVER THE AREA BY THIS AFTERNOON. THERE ARE LOCAL IFR/MVFR CIGS AND VISIBILITIES IN THE DELTA...NORTHERN SAN JOAQUIN VALLEY AND BEGINNING TO EXTEND INTO THE SOUTHERN SACRAMENTO VALLEY. GUSTY WINDS WILL DEVELOP OVER THE NORTHERN SAN JOAQUIN VALLEY THIS AFTERNOON AND SPREAD NORTHWARD INTO SACRAMENTO VALLEY IN THE LATE AFTERNOON AND EVENING...WITH SOUTHEASTERLY GUSTS TO 35 KT. WINDS WILL INCREASE FURTHER OVERNIGHT AND CONTINUE INTO SUNDAY MORNING. IFR/LIFR CONDITIONS OVER THE MOUNTAINS IN SNOW THIS AFTERNOON INTO SUNDAY. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 1 PM SATURDAY TO 10 PM PST SUNDAY FOR WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WARNING FROM 12 PM SATURDAY TO 4 PM PST SUNDAY FOR BURNEY BASIN / EASTERN SHASTA COUNTY-MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. HIGH WIND WATCH FROM THIS AFTERNOON THROUGH SUNDAY MORNING FOR CARQUINEZ STRAIT AND DELTA-CENTRAL SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-NORTHERN SACRAMENTO VALLEY-NORTHERN SAN JOAQUIN VALLEY-SOUTHERN SACRAMENTO VALLEY. &&
Hazardous weather outlook, Feb 23, 5:38 AM PST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 538 AM PST SAT FEB 23 2008 CAZ013>019-063-064-066>069-241500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 538 AM PST SAT FEB 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY STRONG WINDS WILL DEVELOP THIS AFTERNOON THROUGHOUT THE REGION WITH SNOW ACCUMUATING AGAIN IN THE MOUNTAINS. ...WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS... ...HIGH WIND WATCH............SEE WWUS76 KSTO - NPWSTO FOR DETAILS... .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY STRONG WINDS WILL CONTINUE INTO SUNDAY AFTERNOON THROUGHOUT THE REGION WITH SIGNIFICANT SNOW ACCUMUATIONS IN THE SIERRA NEVADA WINDING DOWN SUNDAY EVENING. ISOLATED THUNDERSTORMS IN THE CENTRAL VALLEY SUNDAY AFTERNOON AND EARLY EVENING. ...WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS... ...HIGH WIND WATCH............SEE WWUS76 KSTO - NPWSTO FOR DETAILS... .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO JCLAPP
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 4:29 PM PST | Snow Advisory | STO | 91 min | |
| Feb 22, 4:29 PM PST | Winter Storm Warning | STO | 53 hr | |
| Feb 23, 10:51 AM PST | Wind Advisory | STO | 27 hr |
Nearby
High Wind Warnings in California, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.